Jump to content

Swelling WITH compression hose


MaryJo
 Share

Recommended Posts

Hi Everyone,

Hope you are all doing ok, and keeping all my friends across the pond in my thoughts following Katrina, and hoping that you are all ok.

I managed finally to get my compression hose (Jobst open toe, 30-40 thigh high), and was so excited at the prospect of feeling a little better with them. I did measure carefully and was well within the size band for the small size.

However, following wearing I began to get a ring of swelling about 2 inches above the ankle. I have noticed this without the hose, but with the hose, my leg continues to ache and become uncomfortable. It actually feels better without the hose. I am not sure what's going on because I thought that the hose was supposed to help to combat swelling. I am not sure if maybe I should just be patient, and the swelling will go down. I have noticed that when I get swelling that it goes down following a night in bed, but will come up again. I am unsure how best to proceed and I would be grateful for any advice. My Mum describes the swelling as looking like a spare tyre or a ring around my leg. Any advice would be appreciated.

Thanks a lot in advance.

Love,

MJ <_<

Link to comment
Share on other sites

I don't know why you might be getting swelling, but perhaps you should talk to your doctor about it? One thing I know has been discussed in the past is that some folks don't do well with the knee high or thigh high, or open toed stockings. Personally, I do best in the full length, pantyhose-like type. Might be worth a shot if you have access to a pair to see if it's any different.

Nina

Link to comment
Share on other sites

Hi MJ! Don't know why you'd be getting the swelling either! It would be good for you to elevate your feet throughout the day, and also make sure your stockings are smooth (no creases!) when on. If you are having swelling and have a creased area in your stocking, it can become a pressure area and could cause some skin irritation or breakdown. How long have you had the swelling? Is it since you started a new medication? Would be good to talk to your doctor about it. Laura

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...